Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 21, 2025, 2:12 PM MDT for 7 counties in Colorado. It took effect at Mar 22, 2025, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2025, 2:12 PM MDT (20:12 UTC)
- In effect from
- Mar 22, 2025, 12:00 PM MDT
- Expired
- Mar 22, 2025, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 369 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2703 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -208 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542 WWUS85 KPUB 212012 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 212 PM MDT Fri Mar 21 2025 COZ228>233-221215- /O.UPG.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ /O.NEW.KPUB.FW.W.0015.250322T1800Z-250323T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 212 PM MDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 228, 229, 230, 231, 232 and 233. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-221215- /O.NEW.KPUB.FW.W.0015.250322T1800Z-250323T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs- 212 PM MDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 227. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
292 WWUS85 KPUB 220904 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 304 AM MDT Sat Mar 22 2025 COZ235-230115- /O.EXA.KPUB.FW.W.0015.250322T1800Z-250323T0200Z/ Bent County Including Las Animas- 304 AM MDT Sat Mar 22 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 235... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 235. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227>233-230115- /O.CON.KPUB.FW.W.0015.250322T1800Z-250323T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 304 AM MDT Sat Mar 22 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, AND 233... * AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 232 and 233. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
832 WWUS85 KPUB 222016 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 216 PM MDT Sat Mar 22 2025 COZ227>233-235-230200- /O.CON.KPUB.FW.W.0015.000000T0000Z-250323T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- 216 PM MDT Sat Mar 22 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, AND 233... * AFFECTED AREA...Fire Weather Zones 227, 228, 229, 230, 231, 232, 233 and 235. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
075 WWUS85 KPUB 230151 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 751 PM MDT Sat Mar 22 2025 COZ227>233-235-230300- /O.EXP.KPUB.FW.W.0015.000000T0000Z-250323T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- 751 PM MDT Sat Mar 22 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, AND 235... Winds will continue to decrease, while relative humidity increases, through the remainder of the night. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 11:18 AM MDT, 2 hours 54 minutes earlier. Its key messages:
- Winter weather advisories issued for the central mtns starting tonight.
- Weak front moves over region today; overall mild temperatures anticipated. Some spotty near critical fire weather concerns over plains.
- Critical fire weather conditions along the southern I-25 corridor and spreading eastward into Crowley and Otero counties for Saturday.
- Dry and above seasonal temperatures expected through at least mid to late next week.
Area forecast discussion, Mar 21, 11:18 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1118 AM MDT Fri Mar 21 2025 .KEY MESSAGES... - Winter weather advisories issued for the central mtns starting tonight. - Weak front moves over region today; overall mild temperatures anticipated. Some spotty near critical fire weather concerns over plains. - Critical fire weather conditions along the southern I-25 corridor and spreading eastward into Crowley and Otero counties for Saturday. - Dry and above seasonal temperatures expected through at least mid to late next week. && .SHORT TERM /THROUGH SATURDAY/... Issued at 304 AM MDT Fri Mar 21 2025 Currently... Variable cloudiness was noted over the region this morning. Temperatures were sharply warmer over the area at this hour were sharply warmer then this time yesterday, as readings over the plains were mostly in the U30s and 40s, with tens and 20s in the mtns. Some snow showers were still lingering in the central mtns. Aloft, a weak trough was moving over the region, and a weak boundary was pushing southeast across the region early this morning. Today... Boundary will continue to push southeast and NW to N sfc flow should dominate across the region by late morning. Gusty NW winds of 15 to 25 mph will be noted over the far eastern plains with lesser winds over the remainder of the lower elevations. Gusty NW winds will continue over the central mtns with weaker winds noted elsewhere over the higher terrain. Overall, it should remain dry over all of the area today, except for some snow showers mainly this AM over the higher terrain of the central mtns region, mainly N of Cottonwood Pass. Temps today will be relatively mild with max temps over the plains in the M50s over the Palmer divide region and L60s over the rest of the plains. M50s will be noted over the San Luis Valley. with breezy conditions over the plains and RH Values in the 15 to 20% range, spotty near critical fire weather conditions will be noted over the plains. Tonight... Another in a series of disturbances in the NW flow aloft will move over the region. This system will bring periods of snow and gusty winds to the CONTDVD region along the central mtns. and a snow advisory for this area will go into effect around midnight tonight and last through tomorrow. Several inches of fresh powder are likely. Min temps tonight will be rather uniform across the region, with 20s over the plains and 10s over the mtns. Some L30s will be noted in the banana belt regions along the mtns/plains interface && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 304 AM MDT Fri Mar 21 2025 Saturday & Sunday: Synoptically, northwest flow will be in place across the area. Orographic forcing will increase especially Saturday as flow increases due to a passing wave to the north/northeast of the region. Dry conditions are anticipated for much of the area. The exception to this will be along the mountains, especially the central mountains, where isolated to scattered snow showers will develop throughout the weekend. The greatest coverage of showers will be Saturday given the stronger flow and orographic forcing in place. Critical fire weather conditions will also be possible, particularly along the southern I-25 corridor and slightly eastward including Otero and Crowley counties. As for temperatures, Saturday will be the warmer day for the weekend. A cold front passage will come through Saturday evening, cooling temperatures back to seasonal values for Sunday. Monday through Thursday: A ridge of high pressure will enter into the area and dry conditions are expected to prevail. It is certainly possible for an isolated shower over the higher terrain through this period due to ripples in the upper-level flow, and moisture remaining in place. On Thursday, model guidance is showing an upper- level shortwave passing by to the south bringing along a chance for showers. Model guidance does not show much moisture with this system and keeps the precipitation to south/east. This is far out to know how this will play out, so make sure to stay tuned for future forecasts. As for temperatures, a warming trend begins. With the riding in place, temperatures will warm to above seasonal temperatures, potentially reaching the low to mid 80's across the plains. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1116 AM MDT Fri Mar 21 2025 VFR conditions at all three (KALS, KCOS, KPUB) terminals through the next 24 hours. Mid and high clouds will increase this afternoon and evening at KCOS and KPUB. Gusty winds are likely to develop mid Saturday morning at all three terminals. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to midnight MDT Saturday night for COZ058-060. Fire Weather Watch from Saturday afternoon through Saturday evening for COZ228>233. && SHORT TERM...HODANISH LONG TERM...CLOUSE AVIATION...MOZLEY
Hazardous weather outlook, Mar 21, 4:08 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 408 AM MDT Fri Mar 21 2025 COZ058>089-093>099-221015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 408 AM MDT Fri Mar 21 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Spotty near critical fire weather conditions will occur over the plains today, especially over the far eastern plains. Snow will once again move into the higher elevations of the central mountains tonight, Snow will begin late this evening and will continue past sunrise Saturday. A few inches of new snow will be possible prior to sunrise Saturday morning. Spotters possible .DAYS TWO THROUGH SEVEN...Saturday through Thursday Increasing westerly winds and continued low relative humidity levels will increase fire danger across portions of the southeast plains Saturday afternoon and evening. Snow showers continue along the Continental Divide from late Saturday into early Sunday. Amounts of 4-8 inches are possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 34/CLOUSE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 12:54 AM MDT | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 47 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.